Michael H. Freedman의 정보
수상나이 35
출생년도 1951
사망년도
출생지 Los Angeles
현재소속 University of California, San Diego
연구실적 [자세히 보기]
관련출판물 1.K Kuga, The contributions of Michael H Freedman (Japanese), Sugaku 39 (1) (1987), 8-16.

2.Michael H Freedman awarded 1986 Veblen Prize, Notices Amer. Math. Soc. 33 (2) (1986), 227-228.

3.J Mi, The work of mathematicians awarded the Fields Medal in 1983 and 1986 (Chinese), J. Northwest Univ. 19 (1) (1989), 103-104.

4.J Milnor, The work of M H Freedman, Proceedings of the International Congress of Mathematicians, Berkeley, 1986 1 (Providence, RI, 1987), 13-15.

시상내역 Developed new methods for topological analysis of four-manifolds. One of his results is a proof of the four-dimensional Poincare Conjecture.
Other Award Verblen Prize(1986), Humboldt Award(1988), Guggenheim Folloship Award(1994)
연구단행본 [1] Freedman, Michael H. $Z\sb 2$-systolic-freedom. Proceedings of the Kirbyfest (Berkeley, CA, 1998), 113--123 (electronic), Geom. Topol. Monogr., 2, Geom. Topol., Coventry, 1999. 53C23 (53C20 81P68)
[2] Freedman, Michael H. Zeldovich's neutron star and the prediction of magnetic froth. The Arnoldfest (Toronto, ON, 1997), 165--172, Fields Inst. Commun., 24, Amer. Math. Soc., Providence, RI, 1999. 76W05 (58E50 78A25 82D10 85A30)
[3] Freedman, Michael H. Topological views on computational complexity. Proceedings of the International Congress of Mathematicians, Vol. II (Berlin, 1998). Doc. Math. 1998, Extra Vol. II, 453--464 (electronic). 68Q05 (57M25 68Q15 81T13 81T70)
[4] Freedman, Michael; Hain, Richard; Teichner, Peter Betti number estimates for nilpotent groups. Fields Medallists' lectures, 413--434, World Sci. Ser. 20th Century Math., 5, World Sci. Publishing, River Edge, NJ, 1997. 20F18 (20J05 57M07 57N10)
[5] Freedman, Michael H.; Wang, Zhenghan Controlled linear algebra. Prospects in topology (Princeton, NJ, 1994), 138--156, Ann. of Math. Stud., 138, Princeton Univ. Press, Princeton, NJ, 1995. 19J99 (19D35 57N15)
[6] Stong, Richard Uniqueness of $\pi\sb 1$-negligible embeddings in $4$-manifolds: a correction to Theorem 10.5 of Topology of 4-manifolds [Princeton Univ. Press, Princeton, NJ, 1990; MR 94b:57021] by M. H. Freedman and F. Quinn. Topology 32 (1993), no. 4, 677--699. 57N15
[7] Freedman, Michael H.; He, Zheng-Xu Research announcement on the "energy" of knots. Topological aspects of the dynamics of fluids and plasmas (Santa Barbara, CA, 1991), 219--222, NATO Adv. Sci. Inst. Ser. E Appl. Sci., 218, Kluwer Acad. Publ., Dordrecht, 1992. 58E10 (57M25)
[8] Freedman, Michael H.; Quinn, Frank Topology of 4-manifolds. Princeton Mathematical Series, 39. Princeton University Press, Princeton, NJ, 1990. viii+259 pp. ISBN: 0-691-08577-3 57N13 (57-02)
[9] Freedman, Michael H. Working and playing with the $2$-disk. American Mathematical Society centennial publications, Vol. II (Providence, RI, 1988), 37--47, Amer. Math. Soc., Providence, RI, 1992. 57N50 (30C30 30C62 57N05 57N15)
[10] Freedman, Michael H.; Luo, Feng Selected applications of geometry to low-dimensional topology. Marker Lectures in the Mathematical Sciences held at The Pennsylvania State University, University Park, Pennsylvania, February 2--5, 1987. University Lecture Series, 1. American Mathematical Society, Providence, RI, 1989. xii+79 pp. ISBN: 0-8218-7000-9 57-02 (53C20 57N13 57R30 57R55 58E11)
[11] ICM addresses on the work of the 1986 Fields medalists and Nevanlinna Prize winner. Plenary addresses presented at the International Congress of Mathematicians held in Berkeley, California, August 1986. ICM Series. American Mathematical Society, Providence, RI, 1988. 1 videocassette (NTSC; 1/2 inch; VHS) (60 min.); sd., col. 01A70 (00A05)
[12] Freedman, Michael H.; Skora, Richard Strange actions of groups on spheres. II. Holomorphic functions and moduli, Vol. II (Berkeley, CA, 1986), 41--57, Math. Sci. Res. Inst. Publ., 11, Springer, New York, 1988. 57S25 (30C60 57N45)
[13] Milnor, John The work of M. H. Freedman. Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Berkeley, Calif., 1986), 13--15, Amer. Math. Soc., Providence, RI, 1987. 01A70 (57-02)
[14] Freedman, Michael H. The disk theorem for four-dimensional manifolds. Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983), 647--663, PWN, Warsaw, 1984. 57N15 (57R65)
[15] Casson, Andrew; Freedman, Michael Atomic surgery problems. Four-manifold theory (Durham, N.H., 1982), 181--199, Contemp. Math., 35, Amer. Math. Soc., Providence, RI, 1984. 57N13
[16] Freedman, Michael H. A conservative Dehn's lemma. Low-dimensional topology (San Francisco, Calif., 1981), 121--130, Contemp. Math., 20, Amer. Math. Soc., Providence, R.I., 1983. 57M35 (53C42)
[17] Siebenmann, Laurent Amorces de la chirurgie en dimension quatre: un $S\sp{3}\times R$ exotique [d'après Andrew H. Casson et Michael H. Freedman]. (French) Séminaire Bourbaki (1978/79), Exp. No. 536, pp. 183--207, Lecture Notes in Math., 770, Springer, Berlin, 1980. 57R65
연구논문
  • Freedman, Michael H.;Meyer, David A.   Projective plane and planar quantum codes   Found. Comput. Math.   1   3   (2001)   325-332   94B60, 81P68
  • Freedman, Michael H.   Quantum computation and the localization of modular functors   Found. Comput. Math.   1   2   (2001)   183-204   57R56, 68Q05
  • Freedman, Michael;Howards, Hugh;Wu, Ying-Qing   Extension of incompressible surfaces on the boundaries of 3-manifolds   Pacific J. Math.   194   2   (2000)   335-348   57N10, 57M50
  • Freedman, Michel H.;McMullen, Curtis T.   Elder siblings and the taming of hyperbolic $3$-manifolds   Ann. Acad. Sci. Fenn. Math.   23   2   (1998)   415-428   57M60, 30F40, 57M50
  • Freeman, Benedict ; Freeman, Michael H.   Kneser-Haken finiteness for bounded $3$-manifolds locally free groups, and cyclic covers   Topology   37   1   (1998)   133-147   57N10, 57M10, 57M25
  • Freedman, Michael H.   Limit, logic, and computation   Proc. Natl. Acad. Sci. USA   95   1   (1998)   95-97   68Q15, 00A35, 03D15
  • Freedman, Michael H.   Percolation on the projective plane   Math. Res. Lett.   4   6   (1997)   889-894   82B43, 52C99
  • Freedman, Michael H.   P/NP, and the quantum field computer   Proc. Natl. Acad. Sci. USA   95   1   (1998)   98-101   68Q05, 68Q15, 81P99
  • Curtis, C. L. ; Freedman, M. H. ; Hsiang, W. C. ; Stong, R.   A decomposition theorem for $h$-cobordant smooth simply-connected compact $4$-manifolds   Invent. Math.   123   2   (1996)   343-348   57N13, 57R80
  • Freedman, Michael H.;Teichner, Peter   $4$-manifold topology. II. Dwyer's filtration and surgery kernels   Invent. Math.   122   3   (1995)   531-557   57N13
  • Freedman, Michael H.;Teichner, Peter   $4$-manifold topology. I. Subexponential groups   Invent. Math.   122   3   (1995)   509-529   57N13
  • Freedman, Michael H.;Press, William H.   Truncation of wavelet matrices: edge effects and the reduction of topological control   Linear Algebra Appl.   234     (1996)   1-19   42C14
  • Freedman, Michael H.;Luo, Feng   Equivariant isotopy of unknots to round circles   Topology Appl.   64   1   (1995)   59-74   57M25, 57R91, 58E10
  • Freedman, Michael H.;Berger, Mitchall A.   Combinatorial relaxation of magnetic fields. Magnetohydrodynamic stability and dynamos   Geophys. Astrophys. Fluid Dynam.   73   1-4   (1993)   91-96   76W05, 57M25
  • Freedman, Michael H.;Wang, Zhenghan   $C{rm P}sp 2$-stable theory   Math. Res. Lett.   1   1   (1994)   45-48   57N13, 57N70, 57R67, 57R80
  • Freedman, Michael H,;Krushkal, Vyacheslav S.;Teichner, Peter   van Kampen's embedding obstruction is incomplete for $2$-complexes in $Rsp 4$   Math. Res. Lett.   1   2   (1994)   167-176   57M20, 57Q35
  • Freedman, Michael H.   Link compositions and the topological slice problem   Topology   32   1   (1993)   145-156   57M25, 57N13, 57R65
  • Freedman, Michael H.;He, Zheng-Xu;Wang, Zhenghan   M?bius energy of knots and unknots   Ann. Of Math. (2)   139   1   (1994)   1-50   58E10, 57M25
  • Freedman, Michael H.   An unknotting result for complete minimal surfaces [in] $Rsp 3$   Invent. Math.   109   1   (1992)   41-46   57N05, 49Q05, 53A10, 57R40
  • De Michelis, Stefano;Freedman, Michael H.   Uncountably many exotic $Rsp 4$'s in standard $4$-space   J. Differential Geom.   35   1   (1992)   219-254   57N13, 57R55, 57R57
  • Bryson, Steve ; Freedman, Michael H. ; He, Zheng-Xu ; Wang, Zhenghan   Mobius invariance of knot energy   Bull. Amer. Math. Soc. (N. S.)   28   1   (1993)   99-103   57M25, 57N45, 58E10
  • Freedman, Michael H.; He, Zheng-Xu   Divergence-free fields: energy and asymptotic crossing number   Ann. Of Math. (2)   134   1   (1991)   189-229   58E15, 7M25
  • Freedman, Michael H.;He, Zheng-Xu   Links of tori and the energy of incompressible flows   Topology   30   2   (1991)   283-287   58E99, 58D05, 76D99
  • Freedman, Michael H.   A note on topology and magnetic energy in incompressible perfectly conducting fluids   J. Fluid Mech.   194     (1988)   549-551   58D05, 58G40, 76W05
  • Freedman, Michael H.;Lin, Xiao-Song   On the $(A,B)$-slice problem   Topology   28   1   (1989)   91-110   57M25, 57N13
  • Freedman, Michael H.   Poincare transversality and four-dimensional surgery   Topology   27   2   (1988)   171-175   57N13, 57R65, 57R80
  • Freedman, Michael H,;He, Zheng-Xu   Factoring the logarithmic spiral   Invent. Math.   92   1   (1988)   129-138   30C60, 32A30
  • Freedman, Michael H.   "${rm Whitehead}sb 3$ is a ""slice"" link"   Invent. Math.   94   1   (1988)   175-182   57M25, 57N45
  • Freedman, Michael H.;He, Zheng-Xu   A remark on inherent differentiability   Proc. Amer. Math. Soc.   104   4   (1988)   1305-1310   57R50, 58F99
  • Freedman, Michael H.   A power law for the distortion of planar sets   Discrete Comput. Geom.   2   4   (1987)   345-351   52A37
  • Freedman, Michael H.   Are the Borromean rings $A$-$B$-slice?   Topology Appl.   24   1-3   (1986)   143-145   57N13, 57M25, 57R65
  • Freedman, Michael H.   A geometric reformulation of $4$-dimensional surgery     24   1-3   (1986)   133-141   57N13, 57N70, 57R65
  • Freedman, Michael H.;Skora, Richard   Strange actions of groups on spheres   J. Differential Geom.   25   1   (1987)   75-98   57S25, 30C60, 57N45, 57S99
  • Freedman, Michael H.;Taylor, Laurence R.   A universal smoothing of four-space   J. Differential Geom.   24   1   (1986)   69-78   57R10, 57N13, 57R80
  • Freedman, Michael H.   A new technique for the link slice problem   Invent. Math.   80   3   (1985)   453-465   57M25, 57R65
  • Freedman, Michael H.   There is no room to spare in four-dimensional space   Notices Amer. Math. Soc.   31   1   (1984)   3-6   57N13, 57R55
  • Freedman, Michael;Hass, Joel;Scott, Peter   Least area incompressible surfaces in $3$-manifolds   Invent. Math.   71   3   (1983)   609-642   57N10, 53A10
  • Freedman, Michael H.   A surgery sequence in dimension four; the relations with knot concordance   Invent. Math.   68   2   (1982)   195-226   57M25, 57R65
  • Freedman, Michael;Yau, Shing Tung   Homotopically trivial symmetries of Haken manifolds are toral   Topology   22   2   (1983)   179-189   57N10, 57S17
  • Freedman, Michael Hartley   The topology of four-dimensional manifolds   J. Differential Geom.   17   3   (1982)   357-453   57N12, 57R80, 57R99
  • Freedman, Michael;Hass, Joel;Scott, Peter   Closed geodesics on surfaces   Bull. London Math. Soc.   14   5   (1982)   385-391   53C22, 57R70
  • Freedman, Michael;Quinn, Frank   Slightly singular $4$-manifolds   Topology   20   2   (1981)   161-173   57M99, 57N15
  • Freedman, Michael;Quinn, Frank   A quick proof of the $4$-dimensional stable surgery theorem   Comment. Math. Helv.   55   4   (1980)   668-671   57M99, 57R65
  • Freedman, Michael H.   Planes triply tangent to curves with nonvanishing torsion   Topology   19   1   (1980)   1-8   53A04, 57R99
  • Freedman, Michael H.   Cancelling $1$-handles and some topological imbeddings   Pacific J. Math.   80   1   (1979)   127-130   57N35
  • Freedman, Michael H.   Quadruple points of $3$-manifolds in $Ssp{4}$   Comment. Math. Helv.   53   3   (1978)   385-394   57R42, 55Q10, 55Q25. 58C27
  • Freedman, Michael H.   A converse to (Milnor-Kervaire theorem) $times R$ etc   Pacific J. Math.   82   2   (1979)   357-369   57R95
  • Freedman, Michael Hartley   A fake $Ssp{3}times R$   Ann. Of Math. (2)   110   1   (1979)   177-201   57R65, 57R40